MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482317540
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the tulip head separated from the screw while reducing a spondy with the corkscrew persuader.
 
Additional Manufacturer Narrative
Results: visual inspection of the blocker confirmed signs of overtightening, with rod indentations present on both sides of the blocker, which further supports the root cause.Visual inspection of the rod further confirmed overtightening of the blocker, due to material wear from the blocker pressing into the rod and material wear from the rod pressing into the tulip visible on the rod.Additional forces may have rotated the tulip relative to the bone screw and caused the separation of the tulip from the bone screw.Conclusion: the root cause was determined to be both over-tightening of the blockers past 12nm and reduction of rod while blockers were over-tightened.
 
Event or Problem Description
It was reported that; the tulip head separated from the screw while reducing a spondy with the cork screw persuader.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 40 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5537687
Report Number3005525032-2016-00030
Device Sequence Number10858514
Product Code NKB
UDI-Device Identifier04546540562340
UDI-Public(01)04546540562340
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317540
Device Lot NumberA73144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2016
Supplement Report FDA Received Date09/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR